Dear We're Nuts.
Hang in there! Trust me, you are not alone.
As mentioned above, make sure you find a medication with the help of a doctor. It's true that if you suddenly stop taking a drug (such as one in the Benzodiazapin family...spelling?), you can suffer from major withdrawl symtoms including a "COMA". No kidding! I would never joke about this medical problem. It runs in my families blood. If you want off a drug...you should always "taper" off...don't try cold turkey!
A very good drug for anxiety and panic disorder is called CLONAZEPAM. Ask your doctor about it. It's helped me out in the past when I've had to deal with the death of both friends & family. It's being used by many people today instead of ZANAX because it has no addictive side affects as similar meds.
Take Care.....as my father always says, don't be a hero, if you can't fight the anxiety in your mind any longer, take your meds and enjoy your day.